Alert archive / Oklahoma / Red Flag Warnings in 2026

Red Flag Warning 4, NWS Tulsa, OK

March 17, 2026Creek County, Okfuskee County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 17, 2026, 8:04 AM CDT for Creek County, Okfuskee County, Pawnee County, Oklahoma. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2026, 8:04 AM CDT (13:04 UTC)
Expired
Mar 17, 2026, 7:00 PM CDT
In force
11 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Okfuskee County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2026-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2026-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 560 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2405 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
560 m²/s²
0-3 km storm-relative helicity
652 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

903 
WWUS84 KTSA 171304
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
804 AM CDT Tue Mar 17 2026

OKZ054-059-064-065-172115-
/O.NEW.KTSA.FW.W.0004.260317T1304Z-260318T0000Z/
Osage-Pawnee-Creek-Okfuskee-
804 AM CDT Tue Mar 17 2026

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR LOCATIONS WEST OF HIGHWAY 75 IN
NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect until 7 PM CDT this evening. 

* AFFECTED AREA...IN Oklahoma, Osage, Pawnee, Creek, and 
  Okfuskee counties. 

* WIND...Southwest 15 to 20 mph with gusts around 30 mph.

* HUMIDITY...12 to 20 percent. 

* TEMPERATURE...Mid to Upper 60s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
1 follow-up statement
922 
WWUS84 KTSA 180028
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
728 PM CDT Tue Mar 17 2026

OKZ054-059-064-065-180130-
/O.EXP.KTSA.FW.W.0004.000000T0000Z-260318T0000Z/
Osage-Pawnee-Creek-Okfuskee-
728 PM CDT Tue Mar 17 2026

...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND WINDY CONDITIONS
FOR LOCATIONS WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA...

Fire weather conditions continue to slowly improve across 
northeast Oklahoma this evening. However, winds will continue to 
periodically gust around 20 mph through much of tonight in more 
exposed areas. Humidity levels remain in the 20 to 30 percent 
range this evening, but will gradually rise to around 50 percent 
in most locations.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 17, 6:14 AM CDT, 1 hour 50 minutes earlier. Its key messages:

  • Updated at 613 AM CDT Tue Mar 17 2026
  • Another hard freeze expected tonight into Tuesday morning.
  • Elevated to near critical fire weather conditions Tuesday afternoon.
  • A sharp warming trend starts Tuesday and continues through the end of the week. Well above average temperatures are expected by mid to late week.
Area forecast discussion, Mar 17, 6:14 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
614 AM CDT Tue Mar 17 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 613 AM CDT Tue Mar 17 2026

 - Another hard freeze expected tonight into Tuesday morning.

 - Elevated to near critical fire weather conditions Tuesday
   afternoon.

 - A sharp warming trend starts Tuesday and continues through the
   end of the week. Well above average temperatures are expected by
   mid to late week.

&&

.SHORT TERM...
(Through Tuesday)
Issued at 1102 PM CDT Mon Mar 16 2026

Light winds along with clear skies will lead to another
widespread hard freeze for the entire forecast area tonight. Lows
again will dip into the lower to mid 20s, with some upper teens in
normally colder locations.

Dew points starting the day in the single digits indicative of the
dry airmass in place. Dry return flow sets up Tuesday as the
surface high slides southeast toward the Gulf coast and lee
troughing reverses the gradient. While dew points should rise to
some degree by afternoon, some model solutions struggle with this
and as such, NBM dew points appear somewhat optimistic. With temps
expected to warm into the upper 50s and low 60s, these lower dew
points yield RH values potentially as low as 10-15% in parts of
eastern OK, generally west of Highway 75, Coupled with south winds
gusting 20-25 mph, elevated to near critical fire weather
conditions can be expected. Per coolab with OUN will not issue a
Red Flag warning at this time, however a Fire Danger Statement
will be issued for most of the local forecast area, with emphasis
on US 75 corridor westward.

&&

.LONG TERM...
(Tuesday Night through Monday)
Issued at 1102 PM CDT Mon Mar 16 2026

A strong warming trend will continue through the end of the week
as anomalously strong high pressure ridging aloft over the
southern CONUS shifts more toward the east, with expanding
thermal ridge. Fortunately wind speeds will be reduced during
this time, but the much above normal temperatures and dry
conditions will lead to limited fire weather conditions each
afternoon. By Thursday and Friday, parts of eastern OK will
approach 90 for daytime highs, and likely exceed 90 by the
weekend. Cold front should knock temperatures back to above normal
by Monday as opposed to near record.

Precipitation chances are minimal for the next 7 days, aside from
a low (<20% chance of measurable) probability of a light shower
across extreme NE OK or NW AR Tuesday night near the nose of a
strengthening LLJ as indicated by some high-res model data.

&&

.AVIATION...
(12Z TAFS)
Issued at 613 AM CDT Tue Mar 17 2026

VFR conditions will continue for the entire forecast period with
considerable mid level cloudiness. South winds will gust to near
25 knots at times today into tonight. A strong low level jet will
result in LLWS at all sites late this evening and overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  45  77  50 /   0   0   0   0
FSM   58  41  73  47 /  10   0   0   0
MLC   61  44  74  51 /   0   0   0   0
BVO   63  41  77  44 /  10   0   0   0
FYV   54  40  71  48 /  10  10   0   0
BYV   51  42  69  49 /  10  10   0   0
MKO   60  44  74  49 /   0   0   0   0
MIO   55  43  72  48 /  10   0   0   0
F10   63  45  76  50 /   0   0   0   0
HHW   60  42  72  47 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...05
Hazardous weather outlook, Mar 17, 5:33 AM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
533 AM CDT Tue Mar 17 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
533 AM CDT Tue Mar 17 2026

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Early Afternoon.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Early Afternoon.

DISCUSSION...
Southerly winds return today with gusts of 20 to 30 mph forecast
across eastern Oklahoma and northwest Arkansas. These winds
combined with warmer temperatures and minimum humidity levels in
the 15 to 25 percent range will elevate fire weather danger this
afternoon. Area of greater concern is along and west of Highway 75
in northeast Oklahoma, where lower humidity and higher wind gusts
will create near critical grassland fire spread rates.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...High Wind Potential.
THURSDAY THROUGH SATURDAY...No Hazards.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Periodic limited to elevated fire weather danger exists each
afternoon Wednesday into the weekend over the region, with Sunday
having the greater fire weather danger in extended period. At the
same time, high pressure expanding from the Desert Southwest
United States will help temperatures climb well above seasonal
average late week into the weekend, with potential for near to
record temperatures for some locations.

weather.gov/tulsa contains additional information.

Nearby

Red Flag Warnings in Oklahoma, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.